Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 29, 2021, 6:02 AM CDT for Rock Island County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 6:02 AM CDT (11:02 UTC)
- Expired
- Jun 29, 2021, 6:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 28 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
539 WWUS83 KDVN 291102 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 602 AM CDT Tue Jun 29 2021 ILC073-131-161-IAC163-291145- Rock Island-Mercer-Henry-Scott- 602 AM CDT Tue Jun 29 2021 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK ISLAND...NORTH CENTRAL MERCER...NORTHWESTERN HENRY AND SOUTHEASTERN SCOTT COUNTIES UNTIL 645 AM CDT... At 601 AM CDT, radar indicated heavy rain from thunderstorms falling over Hamlet, or 7 miles north of Aledo, moving northeast at 35 mph. Minor flooding of low lying areas, creeks, streams and urban areas is possible. Locations impacted include... Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis, Colona, Milan, Coal Valley, Hampton, Buffalo, Andalusia, Reynolds, Riverdale, Oak Grove, Cleveland, Hamlet, Taylor Ridge, Osborn and Warner. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 5. Interstate 80 in Illinois between mile markers 3 and 9. Interstate 74 in Illinois between mile markers 1 and 13. Interstate 88 between mile markers 1 and 4. Interstate 280 between mile markers 7 and 18. Torrential rainfall is also occurring with this thunderstorm. If you encounter water over a roadway, do not drive through it. LAT...LON 4121 9071 4129 9094 4159 9057 4153 9019 TIME...MOT...LOC 1101Z 221DEG 30KT 4130 9078 $$ Uttech
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:33 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 29, 3:33 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
333 AM CDT Tue Jun 29 2021
.SYNOPSIS...
Issued at 300 AM CDT Tue Jun 29 2021
06Z surface data has a weak inferred low near KIFA. A warm front ran
east from the low across southern Wisconsin. Another weak boundary
ran south from the low into Missouri. Dew points were in the 70s to
the south and east of the fronts with 60s north and west of the
front. Dew points in the 40s and 50s were across the northern Plains
behind a cold front.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CDT Tue Jun 29 2021
The next upper level disturbance is moving northeast from the
southern Plains. As a result showers and a few thunderstorms will
become more numerous through sunrise. Locally heavy downpours are
likely from the stronger convection.
After sunrise the limited diurnal heating combined with increased
forcing from the upper level disturbance will expand the areal
coverage of rain with more thunderstorms developing by late morning
and through the afternoon hours. Locally heavy rain likely.
Right now there are no clear signals suggesting convection will
repeat over the same areas and create excessive rainfall. However
the near extreme levels of moisture in the atmosphere means that
warm rain processes will dominate and make the convection very
efficient in producing heavy rain. Convective cells of 40 dbz could
easily produce 1 inch of rain in a short time period.
As a result the current areal and temporal coverage of the flash
flood watch will remain. There is a possibility the watch may need
to be extended into the evening hours depending upon how convection
develops and evolves during the day.
Tonight the deep moisture transport from the Gulf gets shunted a bit
further to the south and east. This shift combined with the loss of
daytime heating will allow the convection to become more scattered
in nature during the evening.
Another upper level disturbance will approach the area late tonight
which will cause an increase in the areal coverage of the rain with
the highest coverage south of I-80.
.LONG TERM...(Wednesday through Monday)
ISSUED AT 300 AM CDT Tue Jun 29 2021
Wednesday
Scattered showers and thunderstorms are again possible with the best
chances south of I-80 during the afternoon. A west-to-east
stationary boundary is forecast to reside near the I-80 corridor
and could serve as the focus for convective development as
instability increases during the afternoon. Isolated showers/storms
are possible during the morning hours; however, thinking chances
are higher later in the day. The front will separate less humid
air (low to mid 60 dewpoints) from very muggy conditions (low 70
dewpoints). Due to a very moist air mass, with PWATs up to 1.75
inches in the south, the main threats from any storms are heavy
downpours and isolated flash flooding.
The trend into Wednesday night is for the showers and storms to
slide southeast of our area, pushed along by the mean 850-300mb
flow. Most of the area should dry out, especially after midnight
south of highway 34.
Thursday
The western periphery of a sharp mid-level trough axis
originating over the Hudson Bay region will dive southward on
Thursday, grazing eastern Iowa and northwest Illinois. Expect
surface winds to turn around to the north, which will eventually
advect in drier air. Comfortable humidity will lag the northerly
wind shift a bit, with low to mid 60 dewpoints forecast during the
day, and then mid/upper 50s by late Thursday night.
The slight cool down in temps aloft as the trough axis swings
through, combined with residual boundary layer moisture, will
result in moderate afternoon instability (1000-2000 J/kg SBCAPE)
and the potential for scattered showers and storms. No organized
severe weather is anticipated, but gusty winds and lightning are
potential impacts from the strongest cells.
Friday and Saturday
Great Lakes high pressure and a cooler, drier northeasterly flow
will lead to beautiful weather for the end of the week. Forecast
highs are in the upper 70s to lower 80s, with dewpoints only in
the 50s/low 60s making for comfortable humidity.
Sunday and Monday
A warming trend is forecast as high pressure slides southeast of
the area, setting up southwest return flow. NBM highs are back
in the mid 80s to near 90 F, warmest in the NW outlook area.
Model consensus through this period is for dry conditions to
continue with a surface front remaining well to the north.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 1241 AM CDT Tue Jun 29 2021
VFR conditions with scattered SHRA will slowly deteriorate to MVFR
and areas of rain through 12z/29. After 12z/29 MVFR/VFR conditions
are expected with the areal coverage of rain increasing. TSRA are
expected after 16z/29 which will be capable of producing IFR
conditions if a TAF site is impacted.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through this evening for Clinton-Des Moines-
Henry IA-Lee-Louisa-Muscatine-Scott-Van Buren.
IL...Flash Flood Watch through this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
Island-Stephenson-Warren-Whiteside.
MO...Flash Flood Watch through this evening for Clark-Scotland.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...08Hazardous weather outlook, Jun 29, 3:42 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 342 AM CDT Tue Jun 29 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 342 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A flash flood watch remains in effect for areas along and south of a line from Memphis, Missouri to Freeport, Illinois. Thunderstorms will be seen today and tonight with the potential for heavy rain. Rainfall rates of 1 to 3 inches per hour are possible. At this time no severe storms are expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a daily risk of thunderstorms Wednesday through Thursday. At this time no severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Rainfall reports over one inch will be appreciated.
In the hours before
Special weather statement, Jun 29, 4:20 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
420 AM CDT Tue Jun 29 2021
IAC111-177-MOC045-199-291000-
Van Buren-Lee-Scotland-Clark-
420 AM CDT Tue Jun 29 2021
...HEAVY RAIN FROM WILL AFFECT SOUTHERN VAN BUREN...SOUTHWESTERN
LEE...SCOTLAND AND CLARK COUNTIES UNTIL 500 AM CDT...
At 417 AM CDT, radar indicated heavy rain was falling along a line
extending from near Downing to 9 miles southwest of Wayland.
Movement was northeast at 30 mph. Minor flooding of low lying areas,
creeks, streams and urban areas is possible.
Locations impacted include...
Kahoka, Memphis, Nauvoo, Montrose, Wayland, Milton, Wyaconda,
Cantril, Rutledge, Luray, South Gorin, Granger, St. Francisville, New
Boston, Croton, Greensburg, Crawford, Farmington, Revere and Arbela.
Torrential rainfall is ocurring with the heaviest showers. If you
encounter water over a roadway, do not drive through it.
LAT...LON 4059 9235 4060 9218 4078 9218 4056 9141
4053 9139 4025 9168 4026 9195 4030 9195
4030 9235
TIME...MOT...LOC 0917Z 202DEG 24KT 4050 9232 4028 9169
UttechSpecial weather statement, Jun 29, 6:02 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 602 AM CDT Tue Jun 29 2021 ILC073-131-161-IAC163-291145- Rock Island-Mercer-Henry-Scott- 602 AM CDT Tue Jun 29 2021 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK ISLAND...NORTH CENTRAL MERCER...NORTHWESTERN HENRY AND SOUTHEASTERN SCOTT COUNTIES UNTIL 645 AM CDT... At 601 AM CDT, radar indicated heavy rain from thunderstorms falling over Hamlet, or 7 miles north of Aledo, moving northeast at 35 mph. Minor flooding of low lying areas, creeks, streams and urban areas is possible. Locations impacted include... Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis, Colona, Milan, Coal Valley, Hampton, Buffalo, Andalusia, Reynolds, Riverdale, Oak Grove, Cleveland, Hamlet, Taylor Ridge, Osborn and Warner. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 5. Interstate 80 in Illinois between mile markers 3 and 9. Interstate 74 in Illinois between mile markers 1 and 13. Interstate 88 between mile markers 1 and 4. Interstate 280 between mile markers 7 and 18. Torrential rainfall is also occurring with this thunderstorm. If you encounter water over a roadway, do not drive through it. LAT...LON 4121 9071 4129 9094 4159 9057 4153 9019 TIME...MOT...LOC 1101Z 221DEG 30KT 4130 9078 Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:48 AM CDT | Special Weather Statement | DVN | Putnam | 27 min |
| Jun 29, 7:19 AM CDT | Special Weather Statement | DVN | Putnam | 41 min |
| Jun 29, 3:17 PM CDT | Special Weather Statement | DVN | McDonough | 28 min |
| Jun 29, 4:20 AM CDT | Special Weather Statement | DVN | Clark, Scotland | 40 min |
| Jun 29, 4:55 AM CDT | Flash Flood Warning | DVN | Clark | 99 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.